MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD ORAL SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD ORAL SYRINGE
Catalog Number 305209
Medical Device Problem Code Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd oral syringe had a scale marking issue.The following information was provided by the initial reporter: "wife is a pediatric nurse at (b)(6) hospital and in passing mentioned substituting baxter oral syringes for bd oral syringes.In doing so she advised the staff feel the quality of the bd syringes is not adequate for use in various functions.The staff has been instructed not to use the bd syringes for various activities like pushing oral medication or feeding via tubes as they slip off the tubes.The graduations on the outside of the syringe also wipe off easily while the baxter cannot even be scratched off.This means the hcp's do not have an accurate measurement of the liquid in the syringe.Hcp's cannot use bd syringes for a variety of activities." item#305209.
 
Additional Manufacturer Narrative
One photo of a 10ml amber oral syringe was received and evaluated.The image shows one loose syringe with the light print on the letters "al" of "oral" and the "s" of "use" on the scale markings.The reported defect cannot be determined from the photo provided.The reported defect was not identified in the photos received, so a root cause could not be established.A device history record review could not be completed as the lot number was unknown.
 
Event or Problem Description
Material #: 305209.Batch#: unknown.It was reported by customer that wife is a pediatric nurse at (b)(6) and in passing mentioned substituting baxter oral syringes for bd oral syringes.In doing so she advised the staff feel the quality of the bd syringes is not adequate for use in various functions.The staff has been instructed not to use the bd syringes for various activities like pushing oral medication or feeding via tubes as they slip off the tubes.The graduations on the outside of the syringe also wipe off easily while the baxter cannot even be scratched off.This means the hcp's do not have an accurate measurement of the liquid in the syringe.Hcps cannot use bd syringes for a variety of activities.Item#(b)(4).Verbatim: rcc received a complaint via email.Email(s) attached.Wife is a pediatric nurse at (b)(6) and in passing mentioned substituting baxter oral syringes for bd oral syringes.In doing so she advised the staff feel the quality of the bd syringes is not adequate for use in various functions.The staff has been instructed not to use the bd syringes for various activities like pushing oral medication or feeding via tubes as they slip off the tubes.The graduations on the outside of the syringe also wipe off easily while the baxter cannot even be scratched off.This means the hcp's do not have an accurate measurement of the liquid in the syringe.Hcp's cannot use bd syringes for a variety of activities item#(b)(4).

Brand Name
BD ORAL SYRINGE
Common Device Name
SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18558564
Report Number1213809-2024-00019
Device Sequence Number20729680
Product Code KYW
UDI-Device Identifier50382903052092
UDI-Public(01)50382903052092
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305209
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/18/2024
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown